# SDR 2003FA0000534

- Difficulty date: May 12, 2003
- Submitted: May 27, 2003
- Operation: Air carrier
- Aircraft: N861AF
- Make and model: Grob G 120A
- Aircraft serial: 85001
- System (JASC): 2710 · Aileron Control System
- Part: Bearing
- Condition: Failed
- Location: Aileron Lever
- Part time: 841 hours
- Component part number: 120A4251
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING INSPECTION OF AIRCRAFT, FOUND BEARING TO BE FAILING.  RETAINING CLIP AND SEAL WERE BEING FORCED OUT OF BEARING.  PROBABLE CAUSE IS A DESIGN FLAW IN THE CONTROL ROD DEFLECTION TO EXCEED THE DESIGN LIMIT OF THE BEARING.  RECOMMEND DESIGN CHANGE OR REPLACE BEARING WITH ONE THAT HAS BETTER LIMITS AND LOAD HANDLING CAPABILITIES.
